MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-425-35
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The pipeline flex device was returned for analysis.The hypotube was found stretched with the ptfe shrink tubing found intact.No damages were found with the distal marker, re-sheathing marker, resheathing pad or with the proximal bumper.The distal wire was found broken between the resheathing pad and the ptfe dps sleeves.The distal segment was not returned for analysis.Both braid ends were found fully opened, damaged, and frayed.The pipeline flex device could not be used for resistance testing as the braid was already deployed.The separated distal wire was sent out for sem testing.Based on the analysis findings, the customer report of ¿resistance/stuck during delivery¿ was confirmed.The hypotube was found stretched and the distal wire was found broken, indicative of retracting the device against resistance.Sem results of broken distal wire: ¿the wire failed via tortional overload.¿ this issue is similar to a previous investigation.Possible causes for resistance are damaged catheter, damages to the pushwire, damages to the braid, patient vessel tortuosity, user does not maintain continuous flush, or user pulls back on/ torques wire while advancing ped in micro catheter.The braid was found damaged.Potential causes for braid damage are resheathing more than 2 times, high force delivery, over-manipulation, delivering/retracting delivery wire against resistance, deploying/resheathing braid against resistance, or damage during return shipping as the braids were returned already deployed and out of its protective introducer sheaths and dispenser coils.Customer reported all devices were prepared per ifu, aneurism was located in a bend, and patient vessel tortuosity as moderate.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the catheter was delivered to the target location.The ped-425-35 was planned to be used, however, it could not be pushed out of the catheter after many attempts.The entire system was withdrawn, and another treatment option was used to complete the procedure.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.Post-procedure angiographic results showed aneurysm occlusion.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm of the cavernous sinus segment with a max diameter of 15 mm and a 10 mm neck diameter.It was noted the patient's vessel tortuosity was moderate.Dual antiplatelet therapy (dapt) was administered, and the platelet reactivity units (pru) level was not available.Additional information was received.The catheter used was a marksman.There was resistance in the distal end of the catheter.The target aneurysm was located in a vessel bend.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key12972015
Report Number2029214-2021-01585
Device Sequence Number4573009
Product Code OUT
UDI-Device Identifier00847536016293
UDI-Public00847536016293
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/13/2024
Device Model NumberPED-425-35
Device Catalogue NumberPED-425-35
Device Lot NumberB144870
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2021
Initial Report FDA Received Date12/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown